Hail, Lea
- When
- May 26, 3:57 PM MST
- Where
- Lea County, Hobbs
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.700, -103.130
Quarter to golf ball sized hail fell in Hobbs.
Southwest flow aloft, unseasonably warm temperatures, and the development of a dryline combined to produce showers and thunderstorms across west Texas and southeastern New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Southwest flow aloft, unseasonably warm temperatures, and the development of a dryline combined to produce showers and thunderstorms across west Texas and southeastern New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 26, 12:04 PM MST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT SAT MAY 26 2007 .DISCUSSION... UPPER LEVEL LOW OVER THE NORTHERN PLAINS WITH A TROUGH EXTENDING INTO THE SOUTHWESTERN CONUS WILL CONTINUE TO BRING A POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO THE CWA TONIGHT AND SUNDAY. UPPER LEVEL SHORTWAVES EJECTED BY THE LOW WILL INTERACT WILL ABUNDANT MOISTURE OVER THE AREA TO PRODUCE THE THUNDERSTORMS. MOS GUIDANCE SHOWS LOWER POPS...HOWEVER THE GFS AND NAM CONTINUES TO SHOW DECENT QPF SO WILL CONTINUE TO CARRY WIDELY SCATTERED TO SCATTERED POPS OVER THE AREA TONIGHT AND SUNDAY. INSTABILITY WILL BE WEAK WITH DEEP SHEAR VECTORS AT 25 KTS OR LESS AND LI/S IN THE -2 TO -4 RANGE SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. HOWEVER THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. WITH PWAT VALUES OF 1 INCH TO 1.5 INCH INDICATE THAT HEAVY RAIN WILL BE A POSSIBILITY WITH SOME OF THE THUNDERSTORMS ESPECIALLY OVER THE WESTERN CWA. WITH SOIL ALREADY WET...FLASH FLOODING COULD OCCUR WITH THE HEAVIER THUNDERSTORMS. BY MONDAY...THE TROUGH AXIS MOVES ACROSS THE CWA WITH A WEAK RIDGE BUILDING INTO AREA BEHIND THE TROUGH. THIS RIDGE WILL DECREASE THE CHANCE OF PRECIPITATION AND INCREASE TEMPERATURES OVER THE AREA. WILL CONTINUE TO CARRY ISOLATED SHOWERS AND THUNDERSTORMS FOR MONDAY AND TUESDAY AS WEAK SHORTWAVES MOVE DOWN THE EASTERN PERIPHERY OF THE RIDGE AND INTERACT WITH GOOD MOISTURE OVER THE REGION. THE GFS BRINGS VERY WARM TEMPERATURES INTO THE CWA WEDNESDAY...BUT WILL UNDERCUT THESE TEMPERATURES A FEW DEGREES DUE TO WET SOILS OVER THE AREA. GFS DEPICTS A STRONG STORM MOVING ACROSS THE NORTHERN CONUS WEDNESDAY AND THURSDAY. THIS TROUGH WILL DRIVE A COLD FRONT INTO THE NORTHERN CWA WEDNESDAY NIGHT AND THURSDAY. GFS SHOWS THE FRONT TO MOVE AS FAR AS THE MARFA PLATEAU BEFORE STALLING. THERE IS SOME UNCERTAINTY AS TO THE MOVEMENT OF THIS FRONT...SO WILL CONFINE THE POPS FOR WEDNESDAY AND THURSDAY TO THE NORTHERN CWA. THE UPPER RIDGE REMAINS OVER THE CWA TOWARD THE END OF NEXT WEEK WITH A LOW MOVING ONTO THE SOUTHERN CA COAST. WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE DOWN THE EASTERN SIDE OF THE RIDGE. KEPT ISOLATED POPS IN THE FORECAST FOR THE WESTERN CWA FRIDAY NIGHT IN RESPONSE TO THESE WEAK DISTURBANCES. TEMPERATURES ARE EXPECTED TO BE WARMER BY THE END OF THE WEEK AS A THERMAL RIDGE DEVELOPS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 84 66 85 / 20 30 30 20 CARLSBAD NM 60 89 62 90 / 30 20 20 20 DRYDEN TX 63 85 66 86 / 30 30 30 20 FORT STOCKTON TX 63 86 66 88 / 30 30 30 20 GUADALUPE PASS TX 56 84 62 87 / 30 20 20 20 HOBBS NM 62 88 64 87 / 30 30 20 20 MARFA TX 52 81 53 84 / 30 30 30 20 MIDLAND INTL AIRPORT TX 62 85 64 86 / 20 30 30 20 ODESSA TX 62 86 65 87 / 30 30 30 20 WINK TX 65 92 68 93 / 30 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT MAY 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 200 PM CDT SAT MAY 26 2007 /100 PM MDT SAT MAY 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND ADJACENT PLAINS... GENERALLY WEST OF A LINE EXTENDING FROM LOVINGTON AND HOBBS SOUTH THROUGH ODESSA...FORT STOCKTON...AND SANDERSON. WIND GUSTS TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE. IN ADDITION...RAINFALL RATES EXCEEDING AN INCH PER HOUR ALONG WITH SLOW MOVEMENT OF THESE STORMS MAY RESULT IN LOCALIZED FLASH FLOODING OF ARROYOS...DRAWS...AND URBAN AND OTHER LOW LYING OR POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 552 PM CDT SAT MAY 26 2007 TXZ081-262345- BIG BEND AREA- 552 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN BREWSTER COUNTY. AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN BREWSTER COUNTY...JUST EAST OF HIGHWAY 2627...MOVING NORTH AT 5 MPH. GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY DOWNPOURS... AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM THROUGH 645 PM CDT.
The Midland/Odessa radar (KMAF), 122 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
2 hail. Local standard time, as filed.
Quarter to golf ball sized hail fell in Hobbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32305, 32306.